Alert archive / Idaho / Areal Flood Warnings in 2011
Areal Flood Warning 13, NWS Missoula, MT
NWS Missoula, MT issued this areal flood warning at May 26, 2011, 2:17 AM PDT for Idaho County, Idaho. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2011, 2:17 AM PDT (09:17 UTC)
- Expired
- May 26, 2011, 8:46 PM PDT
- In force
- 18 hr
- Issued by
- NWS Missoula, MT
- Area
- Storm-based polygon
- Flood severity
- None
County Idaho County, ID
The radar
The Missoula radar (KMSX), 192 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 9.3 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1172 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
473
WGUS45 KMSO 260917
FLWMSO
FLOOD WARNING
NATIONAL WEATHER SERVICE MISSOULA MT
217 AM PDT THU MAY 26 2011
IDC049-270915-
/O.NEW.KMSO.FA.W.0013.110526T0917Z-110527T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
217 AM PDT THU MAY 26 2011
THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A
* FLOOD WARNING FOR SOUTH FORK CLEARWATER RIVER AT STITES IN...
CENTRAL IDAHO COUNTY IN NORTH CENTRAL IDAHO...
* UNTIL FURTHER NOTICE.
* AT 2:46 AM THURSDAY THE STAGE WAS 7.2 FEET.
* MINOR FLOODING IS FORECASTED. THE RIVER WILL LIKELY RISE ABOVE
FLOOD STAGE THIS MORNING AND CREST AROUND 8.5 FEET BY THIS
EVENING.
* FLOOD STAGE IS 8.0 FEET.
* AT 8.0 FEET...EXPECT POSSIBLE FLOODING TO STATE HIGHWAY 12 NEAR THE
TOWN OF HARPSTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 4594 11592 4591 11595 4589 11595 4587 11592
4578 11597 4582 11603 4589 11609 4598 11603
4600 11602 4611 11603 4614 11602 4614 11595
4612 11595 4609 11594 4605 11594 4601 11592
$$2 follow-up statements
221
WGUS85 KMSO 261502
FLSMSO
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
902 AM MDT THU MAY 26 2011
IDC049-270915-
/O.CON.KMSO.FA.W.0013.000000T0000Z-110527T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IDAHO ID-
802 AM PDT THU MAY 26 2011
...THE FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...
* FLOOD WARNING FOR SOUTH FORK CLEARWATER RIVER AT STITES IN...
CENTRAL IDAHO COUNTY IN NORTH CENTRAL IDAHO...
* AT 2:46 AM THURSDAY THE STAGE WAS 7.2 FEET.
* MINOR FLOODING IS FORECASTED. THE RIVER WILL LIKELY RISE ABOVE
FLOOD STAGE THIS MORNING AND CREST AROUND 8.5 FEET BY THIS
EVENING.
* FLOOD STAGE IS 8.0 FEET.
* AT 8.0 FEET...EXPECT POSSIBLE FLOODING TO STATE HIGHWAY 13 NEAR
THE TOWN OF HARPSTER.
LAT...LON 4594 11592 4591 11595 4589 11595 4587 11592
4578 11597 4582 11603 4589 11609 4598 11603
4600 11602 4611 11603 4614 11602 4614 11595
4612 11595 4609 11594 4605 11594 4601 11592
$$173
WGUS85 KMSO 270346
FLSMSO
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
946 PM MDT THU MAY 26 2011
IDC049-270355-
/O.CAN.KMSO.FA.W.0013.000000T0000Z-110527T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IDAHO ID-
846 PM PDT THU MAY 26 2011
...THE FLOOD WARNING HAS BEEN CANCELLED FOR...
...THE FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL IDAHO COUNTY...
THE SOUTH FORK OF THE CLEARWATER RIVER AT STITES HAS CONTINUE TO
DROP THIS EVENING THEREFORE THE FLOOD WARNING HAS BEEN CANCELED.
LAT...LON 4594 11592 4591 11595 4589 11595 4587 11592
4578 11597 4582 11603 4589 11609 4598 11603
4600 11602 4611 11603 4614 11602 4614 11595
4612 11595 4609 11594 4605 11594 4601 11592
$$What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this areal flood warning went out at May 25, 7:59 PM PDT, 6 hours 18 minutes earlier.
Area forecast discussion, May 25, 7:59 PM PDT, 6 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
859 PM MDT WED MAY 25 2011
.UPDATE...SLOWED DOWN THE TIMING FOR THE ONSET OF SNOWFALL ACROSS
CENTRAL IDAHO TONIGHT.
&&
.DISCUSSION...PRECIPITATION CONTINUES TO SPREAD INTO EASTERN
WASHINGTON AND OREGON AHEAD OF AN APPROACHING COLD FRONT. THE COLD
AIR BEHIND THE FRONT WILL BE A LITTLE SLOWER TO ARRIVE THAN THE
PRECIPITATION SO DELAYED THE ONSET OF SNOWFALL ACROSS CENTRAL IDAHO
BY 3 HOURS. THE WINTER WEATHER ADVISORY FOR IDAHO AND CLEARWATER
COUNTIES WAS DELAYED AS WELL. FARTHER EAST THE ADVISORIES SEEM TO BE ON
TRACK AS IT IS THE HIGHER ELEVATION PASSES THAT ARE MOST LIKELY TO
BE AFFECTED FIRST.
&&
.AVIATION...CLOUDS WILL BE INCREASING LATER TONIGHT AS A STRONG
AND UNSEASONABLY COLD WEATHER SYSTEM MOVES IN FROM THE WEST. WINDS
WILL CONTINUE TO BE GUSTY FROM THE EAST THIS EVENING WITH THE
TIGHT SURFACE PRESSURE GRADIENT IN PLACE. LOWERING CEILINGS AND
VISIBILITIES WILL BE THE RULE THURSDAY AT ALL AIRFIELDS. IN
ADDITION...THE HIGHER TERRAIN WILL BE OBSCURED THROUGHOUT THE DAY.
&&
.PREV DISCUSSION... /ISSUED 248 PM MDT WED MAY 25 2011/
..AN IMPRESSIVE COLD FRONTAL SYSTEM WILL BE IMPACTING THE
NORTHERN ROCKIES REGION DURING THE NEXT 24 HOURS...
DISCUSSION...
TONIGHT AND THURSDAY...A VERY STRONG COLD FRONTAL SYSTEM WILL BE
PASSING THROUGH NORTH-CENTRAL IDAHO LATE TONIGHT/EARLY THURSDAY
MORNING...AND THEN THROUGH WESTERN MONTANA THURSDAY MORNING. THIS
SYSTEM POSSESSES STRONG DYNAMICS...PLENTY OF MOISTURE AND
UNSEASONABLY COLD AIR. ONE KEY ASPECT WITH THIS SYSTEM CENTERS
AROUND HOW QUICKLY THE AIR MASS CHANGES FROM WET RELATIVELY MILD
CONDITIONS AHEAD OF THE FRONT TO MUCH COLDER...POTENTIALLY SNOWY
CONDITIONS WITH THE PASSAGE OF THE FRONT. SNOW ADVISORIES HAVE
BEEN ISSUED FOR THE MOUNTAINS AND PASSES NOT ONLY FOR ACCUMULATING
SNOW...BUT FOR POTENTIALLY INTENSE/HEAVY SNOWFALL IN A SHORT
PERIOD OF TIME. WOULD NOT BE SURPRISED TO SEE RAIN CHANGE TO SNOW
OR A RAIN/SNOW MIX ALL THE WAY DOWN TO THE VALLEY BOTTOMS THURSDAY
MORNING. HOWEVER...NO APPRECIABLE ACCUMULATIONS ARE EXPECTED IN
THE VALLEY LOCATIONS DUE TO MELTING. THURSDAY...MAXIMUM
TEMPERATURES WILL OCCUR DURING THE MORNING HOURS WITH STEADY TO
SLIGHTLY FALLING TEMPERATURES THROUGH THE REMAINDER OF THE DAY.
THURSDAY NIGHT AND FRIDAY...THE NORTHERN ROCKIES REGION WILL REMAIN
UNDER THE INFLUENCE OF A COOL UNSETTLED WEATHER PATTERN. THURSDAY'S
WEATHER SYSTEM WILL MOVE EAST OF THE CONTINENTAL DIVIDE...BUT
CONTINUE TO CIRCULATE ENHANCE PRECIPITATION BACK INTO THE AREA
AROUND GLACIER NATIONAL PARK AND THE BOB MARSHALL WILDERNESS AREA.
TEMPERATURES FRIDAY WILL BE WARMING SLOWING...BUT REMAIN WELL BELOW
NORMAL VALUES (SOME 10 TO 15 DEGREES COOLER) FOR THIS TIME OF
YEAR.
SATURDAY THROUGH WEDNESDAY...THE HOLIDAY WEEKEND WILL BEGIN WITH
WELL BELOW NORMAL TEMPERATURES. WESTERN MONTANA WILL HAVE
WIDESPREAD VALLEY RAIN SHOWERS AND MOUNTAIN SNOW SHOWERS...WITH
ISOLATED SHOWERS FOR THE IDAHO AREAS. SUNDAY AND MONDAY WILL BRING
WARMER TEMPERATURES AND DECREASING RISK OF PRECIPITATION...BEFORE
THE NEXT COOL DOWN FOR TUESDAY. NOT MUCH CHANGE WAS MADE TO THE
EXISTING FORECAST WITH THIS PACKAGE.
NOTE: FLOOD WATCHES...WARNINGS AND ADVISORIES WILL NOT BE LISTED BELOW.
&&
NOTE: FLOOD WATCHES...WARNINGS AND ADVISORIES WILL NOT BE LISTED BELOW.
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WINTER WEATHER ADVISORY FROM 3 AM THURSDAY TO MIDNIGHT MDT
THURSDAY NIGHT ABOVE 4000 FEET FOR THE LOWER CLARK FORK
REGION.
WINTER WEATHER ADVISORY FROM 5 AM THURSDAY TO NOON MDT FRIDAY
ABOVE 4500 FEET FOR THE WEST GLACIER REGION.
WINTER WEATHER ADVISORY FROM 5 AM THURSDAY TO MIDNIGHT MDT
THURSDAY NIGHT ABOVE 4000 FEET FOR THE KOOTENAI/CABINET
REGION.
WINTER WEATHER ADVISORY FROM 3 AM THURSDAY TO MIDNIGHT MDT
THURSDAY NIGHT FOR LOLO PASS AND LOST TRAIL PASS.
ID...WINTER WEATHER ADVISORY FROM 2 AM TO 11 PM PDT THURSDAY ABOVE
4500 FEET FOR THE NORTHERN CLEARWATER MOUNTAINS...SOUTHERN
CLEARWATER MOUNTAINS.
WINTER WEATHER ADVISORY FROM 3 AM THURSDAY TO MIDNIGHT MDT
THURSDAY NIGHT FOR LOLO PASS AND LOST TRAIL PASS.
&&
UPDATE/AVIATION...LOEFFELBEIN
PREVIOUS DISCUSSION...MSJ/GIBSONNearby
Areal Flood Warnings in Idaho, 2011Every areal flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.